Skin, Hair & Nails

Get Email Updates

Skin, Hair & Nails Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Can you use Clobetasol Propionate cream on your vagina?

By Anonymous
 
Rate This

Add a Comment66 Comments

EmpowHER Guest
Anonymous

If it is the Taro brand, the ointment is more like a clear gel. I don't think there is any difference in the effectiveness. When I recently refilled a prescription the doctor asked me which consistency I preferred.

December 28, 2014 - 8:11am
EmpowHER Guest
Anonymous

I have Lichen Sclerosus,I am using Clobetasol Cream,,would it be better the Oitment ? I am76 y.o.

November 22, 2014 - 6:08pm
EmpowHER Guest
Anonymous (reply to Anonymous)

same question as above.........I'm 79. and my Dr. said use 2 times per week, package reads 3 x daily........any medical people out there with an answer?

January 9, 2015 - 1:18pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Ointment is preferred over cream for vaginal luchen sclerosus
. Creams contain more possible irritants .

November 26, 2014 - 8:01pm
EmpowHER Guest
Anonymous

I am 27 years old and was diagnosed with LS of the vagina in 2011. After 3 months of going back and forth to different doctors, I finally saw a dermatologist and she was able to diagnose me properly. I have been using Taro Clobetasol 0.05 cream and ointment. This medication is a God send. After initially being diagnosed and using the cream twice daily, about a month after it was under control, and soon after was gone. Now I only use it when I have a flare up, which doesn't happen often...every few months or so. The cream is applied on the outside of the vagina where the skin is not in. I hope this helps :)

November 8, 2014 - 11:12pm
EmpowHER Guest
Anonymous (reply to Anonymous)

you said;" cream and ointment", did you used 2 differents Taro-Clobetasol Tube ? Mine say Cream only,,thank you,,

November 22, 2014 - 6:16pm
EmpowHER Guest
Anonymous

If you are usimg this medication in your vaginal area, is it safe to have sex?

October 1, 2014 - 4:55am
EmpowHER Guest
Anonymous

I just went to the OBGYN today for a pain that I always have when I am having sex. It also itches. She told me it is a little crack in my skin. It is near the hymen, so very near the opening of my vagina. I am experiencing slight burning at the moment, however not on the applied place. It is inside my vagina it seems, very slight, but noticeable and uncomfortable. I am thinking, what if the cream went into my vagina and is causing irritation? It is a steroid, after all. That makes me uneasy, especially in such a delicate and confusing area. I am really worried that I will never get this fixed, especially if this cream doesn't work out. Please give me answers if you think you can help. :(

August 7, 2013 - 3:51am
EmpowHER Guest
Anonymous (reply to Anonymous)

I don't know if you will still receive this reply, it being a question you posted a year ago, but I wanted to help out someone with the same problem that I am currently having if I can. Your symptoms sound terribly similar to my own. I have a subset of a disorder called vulvodynia that affects the vestibule of the vagina; so what I have has been called vestibulodynia. I have small tears right outside of my hymenal ring that make intercourse very painful. There is not a lot of research on it at this time, but I assure you it is very real. I have found there to be two possible causes for my own illness. The first is a genetic defect in something called mast cells which play a role in healing of the body, some people have a mutation of a gene that controls these cells and for some reason once they are formed, say from a yeast infection or dermatitis, they continually cause the area of infection to become inflamed even after the source of the infection, etc. has passed. The other, which seems more likely in my case, is a hormonal defect caused by hormonal birth control. If you are or have ever been on the pill, this is something you may want to look into. Some of us are affected by artificial hormones in a way that makes the hormones that our bodies make naturally decrease. So even though with the pill we are receiving artificial estrogen and what not, our body has less of its own estrogen and testosterone which affects the skin in the area where we are experiencing pain (ie., the vestibule). I was told that if you ever experienced a decrease in your libido when you first started taking birth control (which I did) then you may be at risk for vulvodynia. Also it is important to note that just stopping the pill will not fix this problem altogether (although for me it has helped so far). The hormone levels need to be fixed back to their original state. It seems that this is usually done with an estradiol cream compounded with testosterone or with the cream and a testosterone supplement. Please also realize that there may be many many other reasons for your pain as vulvodynia remains extremely complex and not well studied. I would highly advise seeing a specialist that has worked with cases of this disorder before. I have been experiencing my symptoms for two years now and still do not have an official diagnosis. I have seen 4 different gynecologists and have only just been referred to a specialist. The first two doctors told me nothing was wrong. The 3rd agreed with me, after a lot of research on my own to self-diagnose, that it might be vulvodynia, but told me to just wait it out... the fourth has finally been working with me to solve the issue. I just want you to know that it is not in your head and if you find a doctor willing to work with you it can get better.

December 27, 2014 - 5:07pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I don't know if you will still receive this reply, it being a question you posted a year ago, but I wanted to help out someone with the same problem that I am currently having if I can. Your symptoms sound terribly similar to my own. I have a subset of a disorder called vulvodynia that affects the vestibule of the vagina; so what I have has been called vestibulodynia. I have small tears right outside of my hymenal ring that make intercourse very painful. There is not a lot of research on it at this time, but I assure you it is very real. I have found there to be two possible causes for my own illness. The first is a genetic defect in something called mast cells which play a role in healing of the body, some people have a mutation of a gene that controls these cells and for some reason once they are formed, say from a yeast infection or dermatitis, they continually cause the area of infection to become inflamed even after the source of the infection, etc. has passed. The other, which seems more likely in my case, is a hormonal defect caused by hormonal birth control. If you are or have ever been on the pill, this is something you may want to look into. Some of us are affected by artificial hormones in a way that makes the hormones that our bodies make naturally decrease. So even though with the pill we are receiving artificial estrogen and what not, our body has less of its own estrogen and testosterone which affects the skin in the area where we are experiencing pain (ie., the vestibule). I was told that if you ever experienced a decrease in your libido when you first started taking birth control (which I did) then you may be at risk for vulvodynia. Also it is important to note that just stopping the pill will not fix this problem altogether (although for me it has helped so far). The hormone levels need to be fixed back to their original state. It seems that this is usually done with an estradiol cream compounded with testosterone or with the cream and a testosterone supplement. Please also realize that there may be many many other reasons for your pain as vulvodynia remains extremely complex and not well studied. I would highly advise seeing a specialist that has worked with cases of this disorder before. I have been experiencing my symptoms for two years now and still do not have an official diagnosis. I have seen 4 different gynecologists and have only just been referred to a specialist. The first two doctors told me nothing was wrong. The 3rd agreed with me, after a lot of research on my own to self-diagnose, that it might be vulvodynia, but told me to just wait it out... the fourth has finally been working with me to solve the issue. I just want you to know that it is not in your head and if you find a doctor willing to work with you it can get better.

December 27, 2014 - 5:04pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

2419 Health

Changed

1239 Lives

Saved

1115 Lives
5 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

When going out in the sun, what SPF do you put on?:
View Results